MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG DUALSWITCH-VALVE 10/40 L P DERIVATION; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG DUALSWITCH-VALVE 10/40 L P DERIVATION; HYDROCEPHALUS MANAGEMENT
Model Number FV128T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to qab 2154.Investigation: ( description incoming product condition).The valve was returned in a plastic container with unknown liquid.Summary: in the visual inspection of the valve, we could has scratches determine but not deformations or other abnormalities.In the further course of the investigation, we tested the permeability of the dsv valve.The test results that the valve was penetrable.In order to check the assumed uver-drainage, we carried out a computer controlled test.Horizontal position: at the first test an opening pressure at the reference flow level of 5 ml/h is measured 20,22 cmh2o.Based on the first result we can confirm an under-drainage.We execute a second test.The second test showed not clear improvement of the valve, the measured values are still outside the accepted tolerance.The second test showed a opening pressure at the reference flow level of 5 ml/h of - 20,17 cmh2o as well.We suspect the deposits inside the valve could have impaired the function.Vertical position: at second the dsv was tested in the upright position.Based on the opening pressure of 40 cmh2o in upright position an opening pressure of 0 cmh2o is expected.(the pressure resulting from the difference of altitude is being compensated by the valve.) the accepted tolerance range for the opening pressure of 30 cmh2o in upright position is 0 ± 4 cmh2o.The measured opening pressure of 6,07 cmh2o was over the accepted tolerance range.Therefore, we have the performed a second test.The second test showed even slight a deterioration at a value with 7,33 cmh2o ( 0 ± 4cmh2o).We can confirm the suspicion of one under-drainage according to our measurements.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/under drainage we decided to dismantle the valves.Inside the valve we found visible deposits that may have caused the assumed under-drainage.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a valve was not draining postoperatively.The device was originally implanted on (b)(6) 2016.It was explanted due to kinking of catheter and non-drainage on (b)(6) 2017; both the catheter and the dual switch valve were replaced.Further details were not provided.

Brand Name
DUALSWITCH-VALVE 10/40 L P DERIVATION
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12919402
Report Number3004721439-2021-00772
Device Sequence Number4983264
Product Code JXG
UDI-Device Identifier04041906103804
UDI-Public4041906103804
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV128T
Device Catalogue NumberFV128T
Device Lot Number20027908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2017
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown